Pages : 1 2 3

New message

Questions, experiences and reviews (79)

Message Written by
What would be the children's ibuprofen dosage for an adult?
My daughter was sick with a fever, runny nose, sore throat etc. and I caught it from her. The only form of ibuprofen that I have at home is the children's kind. I have a ton of paper work to do tonight and can not go to bed or to the store. How many teaspoons of children's ibuprofen would an average adult need to help a fever?
GabbaGabba757
05/02/11
Reply
  maybe just to be safe, go on the Ibuprofen website, it should have details on there. or call your local pharmist! i know its more time consuming, which sucks, but its proberly the safest option!
get better soon :)
Nayo Pim
05/02/11
Children's medicine and Asthma.?
Is there any reason that asthmatic children should take a certain type of children's medicine for fever and/or cold and cough? I'm sorry if the question seems a little confusing but my fiancee's daughter had a fever and he gave her advil, her mother calls saying that she can only take motrin because she's asthmatic. I know ibuprofen can cause allergic reactions and cause problems like asthma to flare, but ibuprofen is in many children's medicines for fevers and pain.
GiGi
01/15/11
Reply
can I give children's musilex and ibuprofen or tylenol?
My 2 1/2 yr. is getting over the flu (body aches, low fever) she has a bad cough and is congested. I was told by a good friend that children's musilex works well for the cough, especially at night, but I was wondering if I could give that to her w/children's ibuprofen, or children's tylenol.
Connie
10/04/10
Reply
  I haven't hearld of musilex, nor could I find any information when looking it up. Children's tylenol is usually very effective for lowering fevers. Talk to your doctor or pharmacist. They will be able to give you some better information.
Lauren
10/04/10
What is the difference between "Children's Motrin" and "Children's Advil"?
When my children have had a fever the "Children's Motrin" very rarely brings down the fever, and I need to piggy back it with Tylenol. When I use the "Children's Advil" the fever starts to break in 20 min. with no Tylenol. They both are a form of Ibuprofen with the same mls.
Here where we are it is very hard to find the "Children's Advil" in any of the pharmacies or stores.
intuitiv
02/08/10
Reply
  You are correct that Advil and Motrin are the same product, just different brands of the generic medicine ibuprofin. However, probably the same as with children’s Tylenol (acetominophen), there are different concentration in different preparations so that dosages are completely different depending on if you are using drops, suspensions, elixir or tablets. The most accurate way to determine the correct dose is by the milligrams, not by liquid measure such as teaspoon unless you are sure of the milligram content in the amount and type of liquid you are using.

But you sound well versed in the use of the medication and likely are giving the correct dose. So the next possibility is that separate episodes of illnes create different levels of illness and symptoms and each responds differently to medication and other forms of treating the illness. So an ear infection may respond differently to the medicine than the flu. There are other variables too, such as how well hydrated the child is, what other symptoms are present that the body is fighting, the length of time the symptoms have been present before the med is given, the level of immunity, etc.

You sound like an observant, attentive parent. Hope you all stay healthy!
Hettie
02/10/10
how long after taking children's benadryl can children's ibuprofen be taken?
Eric B
07/05/08
Reply
  They can be taken at the same time...should get a good sleep.
Единочество is right.
♥ Celine ♥
07/05/08
Can I give equate children's ibuprofen /oral suspension, 100mg per 5ml/ to my child even it is FROZEN?
The ibuprofen was kept under - 30 degrees Celsius in the container during the shipment , and it is completely cold /it didn't get frozen/. But the package says to store it at room temperature. However, I can not throw it away because we are not able to find it in Mongolia. My daughter sent it from America to her sister because her sister has very bad headache all the time. Is it dangerous to use this ibuprofen for my child? Will it have negative effect on my child?
narantuyajugder
01/19/10
Reply
Is it safe for an adult to take children's Motrin?
I've been advised to take 800 mg of ibuprofen before a medical procedure but I have trouble swallowing pills. Is it safe for me to take it in the liquid form of children's Motrin?
Lara
04/22/10
Reply
  Yes it's all the same; they just make it like that for children as well so they are able to consume it.
Aversa
04/22/10
my 3 yr. took too much children's ibuprofen?
g_shines
04/05/08
Reply
  Call poison control... 1-800-222-1222


PS: Thanks for the details...
SWATgirl
04/05/08
My son is on Vibramycin doxycycline calcium 7 mls every 12 hours. He has been on this medication since Wednes
My son is on Vibramycin doxycycline calcium 7 mls every 12 hours. He has been on this medication since Wednesday night, the first 7ml dose was given then. I also have him on the Vibramycin and 3tsp of the Children's Ibuprofen 100. But he is still spiking a fever of 102.8 or higher, he has now developed a running nose which he did not have the before, Wednesday the doctor stated that his lungs were clear, ears were fine, but I am getting a little worried because I can only keep his fever down for 8 hours which is the time frame for the Motrin. Also do I need to Refrigerate the Vibramycin Doxycycline calcium or not. I am getting a little concern with his fever still spiking after the Children's Ibuprofen 100 wears off. Also before his fever spikes up to 102.8 or higher he states he is tired and sleepy. He gets really weak, latharjeck and complains of a headache, I am concerned.
Renee B
09/15/07
Reply
  I would take him to the ER because of the fever. Your doctor should either change his medication or do some more testing because this is too long to be having a high temperature which is very dangerous.
jackie_jabar
09/15/07
Infants motrin dosage for 26lb 17 month old?
My mother just gave my son 1 teaspoon of infants ibuprofen because she confused the dosage with children's ibuprofen. So how much over did he take? What is the recommended dose for a 26lb 17 month old taking infants motrin? I called poison control already and they didn't seem worried, but I still am.
A
09/06/10
Reply
what's the difference between regular ibuprofen and prescription strength?
My dentist Gave me a prescription for Ibuprofen 600mg and i have regular Ibuprofen in my medicine cabinet. Wouldnt 3 regular Ibuprofen at 200mg be the same as 1 prescription strengh?
Grid2671
08/13/09
Reply
  Yes, 3 regular 200mg tablets is equal to 1 600mg. Prescription strength also comes in 800mg which is like taking four.
.
08/13/09
I have a 10 year old bedwetter. The pediatric urologist has prescribed Sanctura.?
From what I'm reading, it says it should not be given to children as adequate studies have not been done on its safety for children. Have any of you given this drug to your children? This happened once before with a drug she prescribed, and when I checked with my pediatrician, he said it's used all the time in children, and it's just a labeling requirement. Any feedback you can provide to me would be appreciated.
Brooke22365
10/15/06
Reply
  All I would like to say because i am not familiar with this either is that you should monitor your childs intake of fluids from the time he has supper until bedtime. Do not allow him to have sodas and juices and large amounts of water before he goes to sleep. If he goes to bed at 9 p.m. don't let him drink past 7:30 and tell him to use the bathroom before he goes to sleep. Practice this with him every night. I know it's more than just that but it can help, and will help in the future because unless there a medical condition, which there may be, this child needs a strict regiment on his intake of fluids every evening and I'll bet you see quick changes!
ronald m
10/15/06
Young Adult Taking Children's Medicine Overdoes?
Right now I haven't been feeling so well.
I've been slow at thinking and my throat feels sore and I have a minor warm temperature. A bit above average.
I take a medicine for Children. Though the bottle says for ages 2-11 I just added 1 tbs more because my current age is 16.
Though the bottle does say do not give more than directed but the list of Ages and Doses says...

Age: 2-3 Dose: 1 tbs
Age: 4-5 Dose: 1 1/2 tbs
Age: 6-8 Dose: 2 tbs
Age: 9-10 Dose: 2 1/2 tbs
Age: 11 Dose: 3 tbs

...and it stops there.

Therefore I took 4 1/2 tbs.

The brand is called Children's Ibuprofen. The bottle says It's for aches and pains due to the common cold, flu, sore throat (which I have), head aches, and toooth aches.

So,
My question is will this affect me in anyway? Get me even more sick?

The side effects right now estimating 20 minuets after taking the doses is the my throat feels a bit drier though the pain of swallowing is gone and I'm able to think more clearly.
Chris
03/16/08
Reply
  You'll be fine
Asystole
03/16/08
How long does children's ibuprofen take to work?
Gave my daughter the recommended dosage on the bottle. 1 tsp (5 ml) for 24-35 lbs. She has a toothache and I hate to see her in such discomfort. I guess I just want to show her on the clock (give or take) what time to look forward to. Thanks for your time.
ME
12/04/10
Reply
  Oh, so sorry 2 hear this.I know that when ur kids hurt u hurt! Most meds. take a full hr. 4 full affect!
bbtalk
12/04/10
Can you take Amrix (15 MG) and 600 MG Ibuprofen?
I got in a fender bender a few days ago(I was hit from behind) and now I am feeling the effects of it. I went to Urgent Care and the doc prescribed Ibuprofen ( 600 MG) and Amrix (15MG). I have taken the Amrix but it really hasnt kicked in so I was wondering if I can take the Ibuprofen as long as I wait a little time in between? Any help would be greatly appreciated...Im leary about taking multiple medications but I do not like dwelling in pain either....
Tcool
10/10/10
Reply
Is Ibuprofen and Vicoprofen the same thing?
I was reading my medication guide and it said the generic name for Ibuprofen is Ibuprofen, and then the tradename is Vicoprofen. I was just wondering if they were the same thing.
bleeding_tears11
11/02/10
Reply
  Vicoprofen has hydrocodone and ibuprofen.
Soobie
11/02/10
ulcerative colitis and primary sclerosing cholangitis?
how likely is it that my children will have problems if my future husband has these diseases? should i not have children with him? he might not even live long enough to see them in college anyway. i don't know what to do. he always talking about having children with me in the future but i just dont know if it's a good idea.
Tamara
07/31/09
Reply
  There is a genetic link, but the risk to your future children is actually quite low. About 1 in 100 of the population have ulcerative colitis (UC). If you have a relative with the condition, this goes up to about 3 in 100 (3% chance). Even among identical twins (who share identical genes), where one twin has the disease, only 6% of the "normal" twins went on to develop the ulcerative colitis. Most people live reasonably normal lives with UC and surgery to remove the large bowel can cure the disease if it can't be managed with medication.
Primary sclerosing cholangitis is a much rarer disease, but people with colitis are known to be at higher risk. The outcome for this condition tends not to be so good, with most people developing liver failure after about 10 years and needing a liver transplant. The genetic risk of this condition for any future children would be very small but the disease itself and/or the implications of a liver transplant could possibly affect fertility. Hope this helps.
P J
07/31/09
Can you take ibuprofen while on omeprazole?
I'm wondering if I can take ibuprofen while on omeprazole, I get killer headaches a lot.
Oh, i'm not even prescribed for ibuprofen, only the omeprazole. I wonder if that matters.
Miss Bri
02/05/09
Reply
  I have acid reflux and get killer headaches, too, and yes, you can take them both at the same time. I have been doing so for a while now, they are both prescribed by my doctor
The Queen
02/05/09
Son has high fever and other things?
My 8 yr old son has had a off and on fever for 3 days now. When he takes the children's Ibuprofen, it's goes down to normal but the second it is out of his system, it goes straight back up to 103.3. Each time he tells us he has a bad headache, there is the fever along with it. He has a hacking cough that almost sends him to the bathroom vomiting.

What should I do? We don't have a doctor down here yet because we just moved down here. Should I take him to the hospital?
Felicia
03/02/09
Reply
  I would say yes, have him seen by a doctor. A fever that high would tend to indicate treatment with an antibiotic.
essentiallysolo
03/02/09
Can I take Ibuprofen as needed if I'm also on a regular dose of diclofenac sodium?
Dr. prescribed Diclofenac Sodium (50 mg) twice a day to replace my Ibuprofen (800 mg), but sometimes I think I still need an extra pain relief. They both are anti inflammitory, but Diclofenac is not an NSAID, so I'm wondering if I can take an occasional ibuprofen if needed. I do sometimes take tylenol, but it doesn't help.
jipegirl
01/10/09
Reply
  Diclofenac (marketed as Flector patch, Voltaren, Voltarol, Diclon, Dicloflex Difen, Difene, Cataflam, Pennsaid, Panamor, Rhumalgan, Modifenac, Abitren, Olfen, Voveran, Arthrotec, Dedolor, Deflamat and Zolterol, with various drug dose combinations) is a non-steroidal anti-inflammatory drug (NSAID) taken to reduce inflammation and as an analgesic reducing pain in conditions such as arthritis or acute injury.
To my knowledge it is a NSAID, as in Non- Steroidal Anti-inflammatory Drug.
However, you may need the 'time release' capsules rather than the normal capsules/pills. I have Rheumatoid Arthritis and take 75mgs of time release everyday and I can boost it up to two capsules when needed. I would not suggest taking any Ibuprofen: Ibuprofen (INN) (IPA: /ˌaɪbjuːˈpɹəʊfɛn/) (from the now outdated nomenclature iso-butyl-propanoic-phenolic acid) is a non-steroidal anti-inflammatory drug (NSAID) originally marketed as Brufen, and since then under various other trademarks, as that is also another NSAID!
You do not state what the problem is, so I cannot suggest any other drug. Best of Luck
gillianprowe
01/10/09
what is the equivalent of OTC Ibuprofen to prescription Voltaren?
I was prescribed 50 mg Voltaren twice per day, but my doctor also said that I could take OTC Ibuprofen instead if I preferred. How much ibuprofen would be the equivalent?
miss elizabeth
09/20/10
Reply
  I think you would need the extra strength liquid gels as an equivalent.
pelican
09/22/10
ibuprofen...?
what would happen if you crushed it up and snorted it?
haha can you even get like high or whatever off ibuprofen?

ok ok don't like criticize me, it's just a question!:)
shes_electrik
01/12/08
Reply
  wow must be pretty desperate, well i would assume it would give you a headache, taste like shit as it ran down the back of your throat, and make you wanna throw up! Have a great time... Don't say I didn't warn you.
trouble_sum81
01/12/08
How many milligrams of Ibuprofen should I take to get rid of menstrual cramps?
I have Ibuprofen and each tablet is 200 mg how man should I take for it to have an effect?
10 points best answer
Caramel D
09/06/08
Reply
  I try to start with a low dose and only take more if needed. I would start with two (400mg) and then take one or two more if you're still in pain. It's not a good idea to take more than 800mg though.

Hope that helps.
Sarah
09/06/08
Paracetamol and ibuprofen lysine together in large amounts?
like 3 parcetamol and 6 ibuprofen,
Is that really bad?
Drucilla D, your link didn't work!
Ruby
07/19/08
Reply
  I would be talking to your pharmacist about that , he is more qualified then any one . Drugs have different reaction to anyone depending on the sex , weight , age , physical condition , resilience , and so on . Always talk to your physician and the pharmacist , this is why they are there for . Good luck
Gentleman
07/19/08
Is it safe to take ibuprofen if I've already taken a 20mg Ocycodone earlier today?
I want to take some ibuprofen to reduce swelling, but i don't want a bad reaction from mixing it with the oxycodone. Would I be okay to take both?
mich
11/23/09
Reply
  It is completely safe. In fact the two are commonly used together to relieve moderate and severe pain.
Elizabeth
11/23/09
Will children's motrin work for a teen(18)?
I just took some children's pain reliever liquid motrin in the hopes of helping reduce menstrual cramps--so will the motrin function correctly for a teen also, or is it specifically just for children?
I'm not good with swallowing pills..
Bretagne
07/07/08
Reply
  Yes, it works just fine. Children's motrin is simply a lower dosage. You may need to take more to relieve your symtoms or you may be fine because you only need a low dosage for your cramps.

By the way, try a good flavored pudding to swallow your pills with. You can usually "hide" them in a big swallow and it goes down smoothly and taste good :)
jungman59
07/07/08
Can I use Children's medicine? I ran out of Advil?
I have the worst migraine ever and i'm out of Advil...all i have is Children's Mortron and I can't handle this pain.. is it ok to take the children's medicine for now?
BrunetteBombshell<333
02/23/10
Reply
  It's NOT liver poison! Childrens MOTRIN is just an ibuprofen syrup. Advil is a ibuprofen tablet.

There is 100mg of ibuprofen in 5mL of the mortin. So for every capsule of advil u would normally take, have 10mL of the syrup. So for example if you take 2 tablets, take 20mL. Make sure you have something in your stomach though, because it can be upsetting to the stomach. If you have taken Advil before with no problems, then childrens motrin should be ok for you.

Sleeping off migraines is often good to. So take your medicine, and then try lying in a dark , quiet room. Migraines can be draining- good luck!
Leanne
02/23/10
help i have terrible migraines????
I have had terrible migraine. I have tried all kind of the meds that the doc have given me like ibuprofen,vicodin,noratritalyne,imitrewx,maxalt,amerge etc. and nothing. I have several children and have absolutely no time to be down. and one they are full blown the only thing that works id dilauid and phenegren. now my doctor gave me dilaudid to have at home in pill form and yeah it does nothing at all!!!! right now i am tryiong topamax but with little faith and scared cause it causes glaucoma and kidney stones. i just don't know what to do.
b5421
01/06/08
Reply
  Pl try simple acupressure given below for immediate relief.
If it fails you will have to go for Acupuncture.

There is hardly any medicine for H/A OR MIGRAINE. Not only these but for RA, OA, Back ache and almost all painful diseases. Hence they become chronic.

Acidity, WORRY, sadness, excessive wind, cold , heat, sour food and sinusitis, constipation, intestinal inflammation; drug side effects, stress, bad smell, TV & COMPUTER SOMETIMES, Blockage in the flow of Vital Energy, BODY CONSTITUTION etc are their causes. None of them can be treated with medicine. Our 100% success in treating migraine &H/A confirms it.

Acupuncture is the best treatment.
I can treat it with naturopathy and YOG, but how can you manage pl see.

Pain killers don't treat the pain but we loose the sense of pain for some time; in that duration our body itself treats sometime and credit goes to meds.
The useless drugs have tremendous power of side effects like liver/kidney failures, ulcer, inflammation of intestines and lot more.

Avoid late sleeping if possible; worry, tension, spicy foods, sour fruits, stale bakery foods, SMOKING and alcohole.
Sweet foods, COCOANUT WATER,sweet fruits, milk, rice, SPROUTS, SALADS and good sleep will help if cough is not there.

But you try one herbal remedy- two drops of drumstick leaves' juice in opposite nostril if one side pains and both nostrils if full H/A will give you rescue. Betel leaf helps but it is very strong.

If it is acute pl search a painful point 3-6 mm behind your thumb nail and press it, H/A will disappear within 30 seconds.

For forehead/eye pain the points are in front of nails on the finger tips or 3-7 mm below.

It may disappear naturally too.

Source(s):
SHREE SWASTHYAYOG TREATMENT, TRAINING & RESEARCH INSTITUTE
R.H. 19, Jhulelal Society, Sector 2/E, Airoli, Navi Mumbai, INDIA.
dbgyog
01/07/08
does tarceva radiation pill effecting surround children?
My father is under radiation & chemo treatment at home with medication name Tarceva - Head nurse in hospital informed us the medication is toxic, toilet is needed to flush twice after used.
Children should be away when the patient is under the treament.
Otherwise, very high percentage that the children will get the cancer when older - is it true. We will ask/consult with the doctor.
di.dauday
12/27/07
Reply
  Tarceva is not a radiation pill. It is a tyrosine kinase inhibitor which is an epidermal growth factor receptor. Put plainly it blocks the ports of certain receptors and will not let them grow. Tarceva is not for women who are pregnant. You should be fine around children but you may want to take precautions as the drug is systemic and may be excreted through sweat, saliva, etc.
naimads
12/27/07
Can I use ibuprofen and indomethacin together?
I get these bad tension headaches but it`s usually just my neck muscles that hurt. So I take ibuprofen 800 mg, but I also have a script for indomethacin 75mg ER. They are both nsaids and I was wondering if I could take them both b/c Im such bad pain.
mythoughts
05/03/07
Reply
  No because they are both anti-infammatories. If you are in that much pain you should talk to your doctor and see if they can give you something better for headaches. I get very bad tension or stress headaches and my doctor has given me Cephadyn for them and it does wonders for me. Good luck and I hope you can get some relief.
sncandrsj
05/03/07

Pages : 1 2 3
Videos

Consumer feedback Disclaimer
Status updates

gikku: 11ml children's ibuprofen given feverish 5yo.
0live24: Thank goodness for books, sesame street and children's Ibuprofen!
jenipittard: Headache. No meds available but Nyquil. It's that or 3/4 of a bottle of children's ibuprofen. Hmm ... what'll it be? #desperate
tedlyde: I was in traffic & I was having back pain. I found some children's strength cherry flavored ibuprofen in my car. (so damn tasty) I took 16.
Carlyquepasa: Tetracycline, Ibuprofen, Benedryl, Rugrats on Netflix, and another Ibuprofen for good luck. #Goodnight
jperrotto: @Yinzers You made fun of my wife and I not having any children twice? We cannot have children because my wife had ovarian cancer.